MAUDE Adverse Event Report: Cardiovascular Systems Incorporated Diamondback Coronary; Catheter, Coronary, Atherectomy

Cardiovascular Systems Incorporated Diamondback Coronary; Catheter, Coronary, Atherectomy
Model Number DBEC-125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 07/30/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a de novo, heavily calcified, moderately tortuous left anterior descending (lad) artery lesion with 98% stenosis.The vessel was ballooned and a 1.25mm diamondback coronary orbital atherectomy device was used.Both a 3x28 mm xience skypoint drug-eluting stent (des) and a 3.25x18 mm xience skypoint des were implanted without issue.A non-abbott guide wire caused the lad to dissect and shut down flow distal to the stent edge.The circumflex (cx) artery also shut down.Angios performed before and after the procedure confirmed the circumflex was no longer open and likely clotted with persistent no flow.It was noted that the non-abbott wire had lost position.When the wire lost position, the physician was able to get the guide back in left main artery and took a picture that confirmed dissection.The dissection was distal to the stent and spiraled down the lad.Dissection and shut down of cx were not treated.The physician attempted to use a balloon pump and performed chest compressions shocking the patient.The patient later died due to dissection.The physician was not sure about what caused the cx to shut down but believed the non-abbott wire dissected the distal lad.In the opinion of the physician, no reflow was the primary cause of death and the oad did not cause/contribute to patient's death.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.

Brand Name
Diamondback Coronary
Common Device Name
Catheter, Coronary, Atherectomy
Manufacturer (Section D)
Cardiovascular Systems Incorporated
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
Cardiovascular Systems Incorporated, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
+1(651)756-2718
MDR Report Key50409067
Report Number3004742232-2026-00202
Device Sequence Number18750092
Product Code MCX
UDI-Device Identifier10850026568698
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDBEC-125
Device Catalogue Number7-10098-01
Device Lot Number576760-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/02/2026
Initial Report FDA Received Date08/24/2026
Supplement Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown